Texas, 2007

Tornado and Flash Flooding in Texas, May 1 to 2, 2007

May 1 to 2, 2007 · NWS EWX · 6 events in 4 counties and zones

Thunderstorms developed across the Texas Hill Country in the form of short-lived lines and a few supercells.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed across the Texas Hill Country in the form of short-lived lines and a few supercells.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 30, 11:00 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Apr 30, 11:00 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT TUE MAY 1 2007

.AVIATION...I-35 CORRIDOR TERMINALS IFR CIGS THROUGH 14Z WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AROUND 08Z LOCALLY
LOWERING VSBYS AT OR BELOW 3 MILES. ACTIVITY EXPECTED TO REMAIN
AROUND THE I-35 CORRIDOR TIL AROUND 15Z. CONDS IMPROVING TO MVFR
CIGS AFT 15Z AND VFR AFT 19Z. KDRT TERMINAL MVFR CONDITIONS
EXPECTED TIL 16Z BECOMING VFR. SOUTHEAST WINDS EXPECTED ALL
TERMINALS FROM 10 TO 15 KTS.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT MON APR 30 2007/

UPDATE...
HAVE CANCELED THE FLASH FLOOD WATCH FOR OUR WESTERN COUNTIES. AN
UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER THE TEXAS
PANHANDLE MOVING EAST. AN UPPER LEVEL DISTURBANCE WILL ROTATE
AROUND THE UPPER LOW AND MOVE ACROSS THE CWFA OVERNIGHT. THIS
FEATURE IS EXPECTED TO TRIGGER ANOTHER ROUND OF CONVECTION ACROSS
THE WATCH AREA. THE MCS OVER THE LOWER VALLEY HAS CUT OFF THE GULF
LOW LEVEL FLOW ALONG THE RIO GRANDE VALLEY. THIS WILL INHIBIT THE
REDEVELOPMENT OF CONVECTION ACROSS THAT REGION. HOWEVER LOW LEVEL
GULF INFLOW MAY BECOME RE-ESTABLISHED MAINLY NORTH OF HIGHWAY
281...SO STILL THE POTENTIAL OF ADDITIONAL HEAVY RAINFALL AS THE
DISTURBANCE MOVES ACROSS THE CWFA. ALSO ISOLATED SVR TSTMS WILL
STILL BE POSSIBLE OVERNIGHT FOR LLANO...BURNET AND WILLIAMSON
COUNTIES...DUE TO THEIR PROXIMITY TO THE UPPER LEVEL LOW. UPDATES
ISSUED.

PREV DISCUSSION... /ISSUED 704 PM CDT MON APR 30 2007/

AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS THROUGH 14Z WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AROUND 08Z LOCALLY
LOWERING VSBYS AT OR BELOW 3 MILES. ACTIVITY EXPECTED TO REMAIN
AROUND THE I-35 CORRIDOR TIL AROUND 15Z. CONDS IMPROVING TO VFR
AFT 15Z. KDRT TERMINAL VFR CONDITIONS EXPECTED TIL 08Z BECOMING
MVFR WITH CONDITIONS IMPROVING TO VFR AFT 14Z. SOUTHEAST WINDS
EXPECTED ALL TERMINALS FROM 10 TO 15 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  66  80  67  85 /  80  50  50  40  20
AUSTIN BERGSTROM INTL AIRPORT  70  67  80  66  85 /  80  40  50  40  20
DEL RIO INTL AIRPORT           81  70  86  69  89 /  60  10  20  20  20
SAN ANTONIO INTL AIRPORT       69  68  82  69  85 /  80  30  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE
WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON...
WILSON.

&&

13/02
Hazardous weather outlook, Apr 30, 8:23 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT MON APR 30 2007

TXZ171>173-186>194-205>209-221>225-020230-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
923 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY THE
NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY ENCOMPASSING
BURNET AND WILLIAMSON COUNTIES. A DISTURBANCE IS EXPECTED TO
SWEEP ACROSS THE NORTHEAST HALF OF SOUTH CENTRAL TEXAS OVERNIGHT
WITH A REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS ACROSS THE NORTHEASTERN TIER OF SOUTH CENTRAL TEXAS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

A FLASH FLOOD WATCH IS IN EFFECT FOR THAT PART OF SOUTH CENTRAL
TEXAS GENERALLY EAST OF A LINE FROM MOUNTAIN HOME TO KARNES CITY.
DUE TO THE RECENT RAINS OF TODAY, FURTHER DEVELOPMENT OF LOCALLY
HEAVY RAINS WILL RESULT IN RAPID RUNOFF AND RESULTANT FLASH
FLOODING, PARTICULARLY OVER LOW LYING OR FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

TXZ183>185-202>204-217>220-228-020230-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-
ATASCOSA-DIMMIT-
923 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, Apr 30, 6:12 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      CUERO                   29.09N 97.29W
04/30/2007                   DEWITT             TX   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED/CLOSED IN COUNTY

0700 PM     FLASH FLOOD      3 NE YOAKUM             29.32N 97.11W
04/30/2007                   LAVACA             TX   LAW ENFORCEMENT

            HIGH WATER RESCUE ON COUNTY ROAD 420

&&

JPB

The radar

The Austin/San Antonio radar (KEWX), 99 km away, was scanning. The volume nearest the first event began at 06:01 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 flash flood, 1 flood, 1 tornado. Local standard time, as filed.

Flood, De Witt

When
May 1, 12:01 AM CST to May 2, 9:30 AM CST
Where
De Witt County, Cuero
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
29.100, -97.280

Guadalupe River at Cuero crested at 31.74 ft at 0345 CST on May 1, where flood stage is 24 ft.

Hail, Llano

When
May 1, 4:55 PM CST to 5:05 PM CST
Where
Llano County, 10 mi NW of Llano
Measured
4.25 in hail
Reported by
Law Enforcement
Coordinates
30.852, -98.789

Hail broke the windshield of a DPS trooper just northwest of Llano.

Flash Flood, Llano

When
May 1, 6:30 PM CST to 9:00 PM CST
Where
Llano County, Castell to 15 mi S of Castell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.700, -98.950

Thunderstorms through the late afternoon produced a general rainfall of 1 to 2 inches over western Llano and Gillespie Counties. Up to 4 inches fell in the area from Castell to the Gillespie County line. Rural roads in west and southwest Llano County were closed, including FM152 at the Llano River.

Tornado, Gillespie

When
May 1, 6:40 PM CST to 6:42 PM CST
Where
Gillespie County, 1 mi N of Harper to 1.2 mi N of Harper
Rating
EF0
Path length
0.2 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
30.314, -99.250

A small tornado reported by a trained Skywarn spotter and chaser. The tornado touched down in an open area for about two minutes, then lifted and dissipated. No damage occurred.

Flash Flood, Gillespie

When
May 1, 8:00 PM CST to 9:30 PM CST
Where
Gillespie County, Cherry Spg to 10 mi W of Fredericksburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.480, -99.020

Thunderstorms through the late afternoon produced a general rainfall of 1 to 2 inches over western Llano and Gillespie Counties. Up to 4 inches fell just east of Harper. Flash flooding closed roads across northwest Gillespie County through the late night, including FM648.

Hail, Bandera

When
May 1, 9:13 PM CST to 9:40 PM CST
Where
Bandera County, 5 mi N of Bandera to Bandera
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
29.792, -99.070

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34541, 33309, 33310, 33311, 33312, 33313.